Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 18, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 18, 2009, 12:19 PM EDT for 4 counties in Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 12:19 PM EDT (16:19 UTC)
- Expired
- Jun 18, 2009, 3:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garrard County, KY, Jessamine County, KY, Madison County, KY, Mercer County, KY
The radar
The Jackson,KY radar (KJKL), 104 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 12:35 PM EDT | FLASH FLOOD | Richmond, KY | MAJOR ROAD FLOODING THROUHGOUT CITY OF RICHMOND. IMPASSABLE FOR CARS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 181619
FFWLMK
KYC079-113-151-167-181915-
/O.NEW.KLMK.FF.W.0018.090618T1619Z-090618T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1219 PM EDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
MADISON COUNTY IN EAST CENTRAL KENTUCKY...
MERCER COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 315 PM EDT
* AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM MADISON TO HARRODSBURG. THIS WILL LEAD TO FLASH
FLOODING ACROSS THE AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULPHUR
WELL...WILMORE...MADISON...NICHOLASVILLE...LANCASTER
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. THIS WILL BRING FLASH FLOODING TO THE AREA. MOVE TO
HIGHER GROUND NOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3780 8408 3757 8410 3756 8418 3752 8421
3753 8435 3748 8438 3754 8455 3771 8474
3769 8503 3793 8498 3795 8482 3791 8484
3785 8476 3797 8465 3793 8448 3785 8445
3785 8438 3789 8439 3789 8438 3784 8411
$$
042 follow-up statements
000
WGUS73 KLMK 181657
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 PM EDT THU JUN 18 2009
KYC079-113-151-167-181915-
/O.CON.KLMK.FF.W.0018.000000T0000Z-090618T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-MERCER KY-MADISON KY-GARRARD KY-
1257 PM EDT THU JUN 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
GARRARD...MADISON...MERCER AND JESSAMINE COUNTIES...
AT 1242 PM EDT...MADISON COUNTY EMERGENCY MANAGEMENT REPORTED MAJOR
ROAD FLOODING THROUGHOUT THE CITY OF RICHMOND. MANY ROADS ARE
IMPASSABLE IN RICHMOND.
MODERATE RAIN WILL CONTINUE TO FALL FROM HARRODSBURG TO LANCASTER
NICHOLASVILLE TO RICHMOND. EXPECT BETWEEN AND A THIRD OF AN INCH TO
AS MUCH AS THREE QUARTERS OF AN INCH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULPHUR
WELL...WILMORE...LANCASTER...MADISON AND SPEARS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.
&&
LAT...LON 3780 8408 3757 8410 3756 8418 3752 8421
3753 8435 3748 8438 3754 8455 3771 8474
3769 8503 3793 8498 3795 8482 3791 8484
3785 8476 3797 8465 3793 8448 3785 8445
3785 8438 3789 8439 3789 8438 3784 8411
$$
04000
WGUS73 KLMK 181715
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EDT THU JUN 18 2009
KYC079-113-151-167-181915-
/O.CON.KLMK.FF.W.0018.000000T0000Z-090618T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-MERCER KY-MADISON KY-GARRARD KY-
115 PM EDT THU JUN 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
GARRARD...MADISON...MERCER AND JESSAMINE COUNTIES...
AT 109 PM EDT...MADISON COUNTY EMERGENCY MANAGEMENT AND THE MADISON
COUNTY ROAD DEPARTMENT REPORTED PATES CREEK ROAD AND CATALPA ROAD
ARE FLOODED IN RICHMOND. OTHER LOW LYING ROADS IN THE FOUR COUNTIES
HAVE WATER OVER THEM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULPHUR
WELL...NICHOLASVILLE...LANCASTER...TARRAPIN AND SPEARS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.
&&
LAT...LON 3780 8408 3757 8410 3756 8418 3752 8421
3753 8435 3748 8438 3754 8455 3771 8474
3769 8503 3793 8498 3795 8482 3791 8484
3785 8476 3797 8465 3793 8448 3785 8445
3785 8438 3789 8439 3789 8438 3784 8411
$$
JDGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 7:30 AM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 18, 7:30 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 730 AM EDT THU JUN 18 2009 UPDATED FOR SHORT TERM... .SHORT TERM (TDA AND TONIGHT)...UPDATED DERCHO MOVING ACROSS CWA AT THIS TIME HAS PRODUCED WIDESPREAD WIND DAMAGE AND VERY HEAVY RAINFALL WITH ONLY ISOLATED REPORTS OF HAIL OF 1 INCH. SURFACE BOUNDARY EJECTING AHEAD OF LINE OF STORMS TO THE SOUTHWEST PART OF CWA WILL PROVIDE FOCUS FOR REDEVELOPMENT W OF 1-65 THIS AFTERNOON WHILE CENTRAL TO SE CORNER OF CWA WILL EXPERIENCE ONGOING CONVECTION AS BOWING SEGMENT RACES SOUTHEAST NEAR 50 MPH. IN ADDITION TO DAMAGING WINDS...STREET FLOODING WILL OCCUR AS RAINFALL RATES OF 2 INCHES PER HOUR HAVE BEEN REPORTED OVER 10-15 MINUTE TIME PERIODS. RAPID MOVEMENT OF STORMS SHOULD REDUCE THREAT FOR WIDESPREAD FLOODING. PREVIOUS DISCUSSIONS FOLLOW... LIKE YESTERDAY...WE SHUD DESTABILIZE WITH HEATING TO MODERATE TO VERY UNSTABLE RANGES WITH SBCAPES LIKELY EXCEEDING 3000 J/KG AS DEWPOINTS CLIMB TO THE LOWER/MID 70S DURG THE MORNING AFTER SUNRISE. UNLIKE YESTERDAY...SCATTERED STORM DEVELOPMENT SHUD BE FOCUSED OVER OUR NRN/ERN FA AS REMNANTS OF IA/WRN IL MCC DROP SEWD INTO OUR FA TDA...LEAVING MESOSCALE BNDRYS TO GO ALONG WITH A SLOWLY NWD MOVG SYNOPTIC BNDRY ACRS SRN INDIANA. WILL BUMP POPS A BIT ACRS THE N/E TODAY TO ABOUT THE 40-45% RANGE...THIS IN LINE WITH OUR NEIGHBORS TO THE N/NE/E. MODELS APPEAR TO BE UNDERPLAYING DEWPOINTS JUST A BIT...WITH NAM FAVORED FOR TDA WITH AT LEAST SOME LO CHC MOS POPS AND A BETTER REFLECTION OF IA/WRN IL MCC AT 06Z. FCST SOUNDINGS AGAIN SHOW HIGH PRECIPITABLE WATER (ARND 1.75 INCH THRU THE DAY) AND DRY MID LEVELS/40-50K FLOW...SUITABLE FOR BOTH SUPERCELLS (SUFFICIENT BULK SHEAR) AND MULTICELLS (PULSING TO SVR LEVELS AT TIMES) POSSIBLY CLUSTERING/EVOLVING INTO BOWING SEGMENTS. DAMAGING WINDS AND LARGE HAIL SHUD BE EQUAL THREATS WITH PRIME TIME DURG THE AFTN AND EARLY EVE. WILL DROP POPS BY ABOUT 03Z TNGT WITH WANING INSTABILITY AND SUBTLE HEIGHT RISES AS UPR LEVEL RIDGE BUILDS A BIT NEWD. LAST REMAINING STORMS SHUD BE EXITING OUR ERN COUNTIES BY THEN. WILL LEAVE MAX TEMPS ABOUT WHERE THEY WERE PREVIOUSLY FCST FOR TDA...I.E. LOWER 90S WRN FA AND AROUND 90 EAST WITH SUNSHINE FILTERING THRU HIGH CLOUDS THRU MID/LATE MORNING BEFORE CONVECTIVE DEVELOPMENT BEGINS. .LONG TERM (FRIDAY THROUGH WEDNESDAY)... FRIDAY THROUGH SATURDAY... THE MAIN CHALLENGE FOR THIS FORECAST PERIOD WILL BE TIMING/LOCATION OF CONVECTION FRIDAY NIGHT INTO SATURDAY. THE MODELS OVER THE LAST COUPLE RUNS HAVE TRENDED SLIGHTLY SLOWER AND A BIT FARTHER FROM THE FORECAST AREA WITH THE SHORTWAVE EJECTING ACROSS THE GREAT LAKES INTO THE NORTHEAST. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM LOOKS TO TRAVERSE THE FORECAST AREA SATURDAY MORNING TO EARLY AFTERNOON. AHEAD OF THIS FRONT IT IS LOOKING MORE LIKELY THAT A SIGNIFICANT WEATHER SYSTEM IN THE FORM OF A SQUALL LINE WILL DEVELOP OVERNIGHT FRIDAY INTO SATURDAY ACROSS THE OHIO VALLEY. THE MAIN THREAT FOR SEVERE WEATHER WILL BE OVER SOUTHERN INDIANA BETWEEN 00-12Z SATURDAY...WITH A SLIGHT POSSIBILITY OF THIS ACTIVITY REACHING JUST SOUTH OF THE OHIO RIVER INTO NORTH CENTRAL KENTUCKY. AFTER 12Z...WILL MAINTAIN SLIGHT CHANCE TO CHANCE POPS THROUGH THE DAY SATURDAY AS THE FRONT SAGS SOUTHWARD. TEMPERATURES ON FRIDAY LOOK TO BE VERY WARM. THE LATEST GFS RUN SHOWS HIGHS IN THE UPPER 90S WITH DEWPOINTS AROUND 70 ON FRIDAY. FEEL THIS MAY BE A LITTLE OVERDONE SO WILL STICK WITH GOING FORECAST OF LOWER TO MID 90S WITH DEWPOINTS AROUND 70. THIS WILL RESULT IN OUR WARMEST DAY THIS YEAR WITH THE HEAT INDEX HOVERING AROUND 100 DURING THE WARMEST PART OF THE DAY. THE PASSAGE OF THE COLD FRONT WILL DROP HIGHS BACK INTO THE UPPER 80S ON SATURDAY. .SUNDAY THROUGH WEDNESDAY... THE MODELS DISAGREE SLIGHTLY WITH THE SETUP FOR SUNDAY...WITH THE GFS LINGERING THE FRONTAL BOUNDARY ACROSS THE FORECAST AREA ALONG WITH PRECIPITATION. FOR NOW WILL KEEP THE FORECAST DRY SUNDAY THROUGH WEDNESDAY. TEMPERATURES THIS PERIOD WILL BE QUITE SUMMERLIKE WITH HIGHS IN THE UPPER 80S/LOWER 90S AND LOWS IN THE UPPER 60S. && .AVIATION (12Z TAFS)... REMNANTS OF IL MCC WILL MOVE SEWD INTO OUR REGION TODAY LEAVING OUTFLOW BNDRYS TO GENERATE NEW STORM DEVELOPMENT TDA DURG MAX HEATING IN CONTINUED VERY MOIST/UNSTABLE AMS. SLOW NWD MOVG SFC BNDRY OVER SRN INDIANA WILL ADD WEAK CONVERGENCE OVER OUR NRN MOST REGION FOR STORM DEVELOPMENT. TSTMS SHUD BE SCATTERED IN CLUSTERS...WITH THE MOST NUMEROUS CELLS ACRS OUR NRN/ERN FA...INCLUDING SDF AND LEX. SCT NATURE OF STORMS PREVENTS MORE THAN A VCNTY REMARK AT THIS TIME. ANY TAF SITE UNDER THE CORE OF A STORM WILL LIKELY SEE BRIEF LIFR TO IFR VSBY AND MVFR CIG IN HEAVY RAIN. STORMS SHUD BE DISSIPATING/MOVG EAST OF OUR REGION BY 00Z THIS EVE...FOLLOWED BY DECREASING CLOUDS AND LIGHT S/SW FLO. .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM....KIRKPATRICK LONG TERM.....EES AVIATION......JDA/DK UPDATE........JBS
Hazardous weather outlook, Jun 18, 8:20 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 820 AM EDT THU JUN 18 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 820 AM EDT THU JUN 18 2009 /720 AM CDT THU JUN 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DROP INTO SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS MORNING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG AND GUSTY WINDS...LARGE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND A PERIOD OF VERY HEAVY RAIN. ADDITIONAL STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTH CENTRAL INDIANA AS WELL AS NORTH CENTRAL AND EAST CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...AFTERNOON HIGH TEMPERATURES ARE FORECAST TO BE IN THE LOWER AND MID 90S. GIVEN EXPECTED HUMIDITY LEVELS...MAXIMUM AFTERNOON HEAT INDICES WILL RISE TO AROUND 100. THEREFORE...EXTRA CAUTION AND PLENTY OF WATER ARE ADVISED IF OUTSIDE FOR EXTENDED PERIODS OF TIME. A COLD FRONT WILL APPROACH THE AREA LATE FRIDAY NIGHT INTO SATURDAY MORNING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE NORTHERN OHIO VALLEY FRIDAY EVENING AND MOVE SOUTHEAST TOWARD SOUTHERN INDIANA AND NORTH-CENTRAL KENTUCKY AFTER MIDNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING WINDS THE MAIN HAZARD...ALONG WITH BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVER SOUTHERN INDIANA. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY OVER SOUTHERN INDIANA AND CENTRAL KENTUCKY AS A COLD FRONT SAGS SOUTHWARD. ANY STORMS THAT DEVELOP COULD PRODUCE GUSTY WINDS...HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AGAIN FRIDAY NIGHT. DK/EES/JA
In the hours before
Local storm report, Jun 18, 11:55 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1155 AM EDT THU JUN 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG CAMPBELLSVILLE 37.35N 85.35W
06/18/2009 TAYLOR KY EMERGENCY MNGR
TREES AND POWER LINES DOWN
&&
EVENT NUMBER LMK0900082
KMSLocal storm report, Jun 18, 12:04 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1204 PM EDT THU JUN 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD 1 WNW SALEM 38.61N 86.12W
06/18/2009 WASHINGTON IN COCORAHS
BRIDGE COVERED BY 2 FEET OF WATER AND STILL RISING.
&&
EVENT NUMBER LMK0900083
KMSLocal storm report, Jun 18, 12:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1205 PM EDT THU JUN 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD SALEM 38.60N 86.10W
06/18/2009 WASHINGTON IN EMERGENCY MNGR
4 COUNTY ROADS RIGHT NOW UNDER WATER AND IMPASSABLE
&&
EVENT NUMBER LMK0900084
JMWLocal storm report, Jun 18, 12:06 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 PM EDT THU JUN 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG SALEM 38.60N 86.10W
06/18/2009 WASHINGTON IN EMERGENCY MNGR
SEVERAL POWER LINES AND TREES DOWN ACROSS COUNTY
&&
EVENT NUMBER LMK0900085
JMWLocal storm report, Jun 18, 12:14 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 PM EDT THU JUN 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL LIBERTY 37.32N 84.93W
06/18/2009 E0.88 INCH CASEY KY TRAINED SPOTTER
&&
EVENT NUMBER LMK0900086
KMSSpecial weather statement, Jun 18, 12:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1219 PM EDT THU JUN 18 2009 KYZ064-074>078-081-082-181715- ADAIR-BARREN-CLINTON-CUMBERLAND-GREEN-METCALFE-MONROE-RUSSELL- 1119 AM CDT THU JUN 18 2009 ...THUNDERSTORMS WITH HEAVY RAIN AND WIND GUSTS AROUND 40 MPH FOR PORTIONS OF SOUTH CENTRAL KENTUCKY FROM GLASGOW EASTWARD... AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING NUMEROUS THUNDERSTORMS ALONG A LINE ROUGHLY FROM 9 MILES NORTHEAST OF JAMESTOWN TO GLASGOW...MOVING SOUTHEAST AT 40 MPH. FREQUENT LIGHTNING...BRIEF VERY HEAVY RAIN...AND WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR JAMESTOWN AROUND 1125 AM CDT. NEAR BURKESVILLE AROUND 1145 AM CDT. NEAR ALBANY AROUND NOON CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INDOORS UNTIL THE STORMS HAVE PASSED. && TF
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:00 AM EDT | Severe Thunderstorm Warning | LMK | Meade | 30 min |
| Jun 18, 10:25 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade | 35 min |
| Jun 18, 10:47 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Larue, Nelson, Shelby and 1 more | 43 min |
| Jun 18, 10:51 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby, Trimble | 39 min |
| Jun 18, 11:12 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Hardin, Henry, Jefferson, Meade and 5 more | 108 min |
| Jun 18, 11:17 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Casey, Green, Hart, Larue and 6 more | 43 min |
| Jun 18, 11:32 AM EDT | Areal Flood Advisory | LMK | Anderson, Boyle, Casey, Franklin, Harrison, Henry and 10 more | 3 hr |
| Jun 18, 11:49 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Casey, Clark, Fayette, Garrard and 5 more | 41 min |
| Jun 18, 11:52 AM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 38 min |
| Jun 18, 12:08 PM EDT | Areal Flood Advisory | LMK | Bourbon, Boyle, Casey, Clark, Fayette, Garrard and 6 more | 3 hr |
| Jun 18, 12:14 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Garrard, Madison | 31 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.